Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 24, 2012, 1:03 AM EDT for 6 counties in New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 1:03 AM EDT (05:03 UTC)
- Expired
- Jul 24, 2012, 2:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Albany County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 30 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS51 KALY 240503
SVRALY
NYC001-039-043-057-093-095-240600-
/O.NEW.KALY.SV.W.0076.120724T0503Z-120724T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
103 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
EXTREME SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
WESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
NORTHWESTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 200 AM EDT
* AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF FONDA TO 6 MILES WEST OF AMES TO 24 MILES
WEST OF SHARON SPRINGS...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF GLOVERSVILLE TO 9 MILES SOUTHWEST OF CANAJOHARIE TO 11
MILES NORTH OF HARTWICK...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHARON SPRINGS BY 110 AM EDT...
FONDA BY 115 AM EDT...
FORT JOHNSON...HAGAMAN AND TRIBES HILL BY 120 AM EDT...
AMSTERDAM...HAGAMAN...RICHMONDVILLE AND COBLESKILL BY 125 AM
EDT...
SUMMIT BY 130 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4289 7484 4299 7416 4298 7409 4292 7407
4281 7400 4254 7390 4223 7412 4219 7453
4221 7454 4235 7444 4241 7461 4251 7471
4262 7464 4274 7467 4283 7466
TIME...MOT...LOC 0502Z 323DEG 36KT 4308 7443 4281 7470
4277 7506
$$
KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:19 AM EDT, 44 minutes earlier.
Area forecast discussion, Jul 24, 12:19 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1219 AM EDT TUE JUL 24 2012 .SYNOPSIS... A WARM FRONT WILL PUSH SOUTH THROUGH THE REGION OVERNIGHT FIRING OFF THUNDERSTORMS. A DISTURBANCE WILL DRIFT ACROSS THE NORTHERN TIER OF NEW YORK AND NEW ENGLAND TODAY AS S COLD FRONT DROPS SOUTH...RESULTING IN SCATTERED SHOWERS. FINALLY CANADIAN HIGH PRESSURE WILL BUILD INTO THE EASTERN GREAT LAKES LATER TODAY INTO WEDNESDAY. WEDNESDAY NIGHT AND THURSDAY A WARM FRONT WILL PUSH BACK INTO NEW YORK BRINGING MORE UNSETTLED WEATHER TO END THE WEEK. && .NEAR TERM /THROUGH TUESDAY NIGHT/... CLUSTERS OF THUNDERSTORMS CONTINUE TO FIRE ACROSS THE ADIRONDACKS AS WELL AS THROUGH THE MHWK VLY INTO THE BERKSHIRES. THESE STORMS ARE IN RESPONSE TO A WARM FRONTAL SURGE INTO THE FCA...AND LLVL JET...AS WELL AS ELEVATED CAPE OF 1500-2000 J/KG. THESE STORMS WERE WELL MODELED IN THE LOCAL WRF...AND WILL DIMINISH TWRD MORNING AS THE WMFNT SHIFTS TO THE EAST. A FEW OF THESE STORMS HAVE BEEN SEVERE... AND OTHERS ARE MARGINALLY TO SUB SEVERE. SEVERE WX TEAM WILL CONTINUE TO MONITOR THESE OVERNIGHT. THESE STORMS WILL DIMINISH TWRD MORNING. TUES THE TRAILING CDFNT WITH DEPARTING SFC LOW WELL TO OUR NE WILL REACH ST LAWRENCE VLY BY 12UTC...MID HUDSON VLY BY 19UTC...AND EXIT REGION SHORTLY AFT. MEANWHILE DURING AFTN 500HPA SHORT WAVE WILL DROP SE IN NW FLOW OVR RGN WITH SCT -SHRA MAINLY N. THE NAM AND GFS END THIS THREAT OF -SHRA IN THE AFTN...THE GEM CONTINUES IT INTO TUES NT. AT THIS TIME WILL CONSIDER THE GEM THE OUTLIER AND END -SHRA WITH DIURNAL HEATING. CAA TUES WILL BE GRADUAL...AS TD REMAIN IN THE 60S..BUT SLOWLY DROP IN THE AFTN...MEANWHILE AN 8HPA SFC GRADIENT ACROSS RGN WILL RESULT IN WINDS BCMG BREEZY...AND CONDS WILL BCMG NOTICEABLY MORE COMFORTABLE FURTHER INTO THE DAY...PARTICULARLY N. TUES NT 500HPA TROF SWINGS E OF RGN AND DCVA AND SUBSIDENCE BUILD SFC HIGH PRESSURE INTO EASTERN GRTLKS. SFC GRADIENT REMAINS 5-6HPA ACROSS FCA...SO 5-10KT N WINDS WILL CONT INTO THE NIGHT. WITH CLEARING SKIES AND CAA LOWS WILL FALL TO THE VERY COMFORTABLE 50S...WITH SOME 40S HIR TRRN. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... THE DRY PERIOD WILL CONTINUE THROUGH WEDNESDAY NIGHT. LOWS WED NIGHT IN THE 50S TO AROUND 60...EXCEPT FOR THE SOUTHERN ADIRONDACKS THAT SHOULD BE COOLER. HIGHS WEDNESDAY SHOULD BE IN THE UPPER 70S TO LOWER 80S...WITH SOME LOWER TO MID 70S IN THE SOUTHERN ADIRONDACKS. BY THURSDAY...THERE ARE MIXED SIGNALS IN THE GUIDANCE AND ENSEMBLES REGARDING A STRONG SURGE OF WARM ADVECTION. THERE IS A DECENT CONSENSUS THAT A QUICK MOVING UPPER IMPULSE...LOW LEVEL JET SEGMENT AND BOUNDARY LAYER THERMAL GRADIENT SHOULD TRACK EAST THROUGH OUR REGION. THE QUESTIONS ARE ABOUT THE TIMING AND TRACK...AS SOME SOUTHERN AREAS COULD GET QUITE UNSTABLE WITH THE THREAT FOR STRONG CONVECTION...WHILE NORTHERN AREAS COULD JUST SEE RAIN OR SHOWERY WEATHER WITHIN A REGION OF STABILITY. UNTIL THE DETAILS GET CLEARER...INDICATING MIXED CLOUDS AND SUN WITH SCATTERED SHOWERS AND THUNDERSTORMS...INCREASING IN COVERAGE THROUGH THE AFTERNOON. HIGHS THURSDAY IN THE UPPER 70S TO LOWER 80S...LOWER TO MID 70S SOUTHERN ADIRONDACKS. && .LONG TERM /FRIDAY THROUGH SUNDAY/... A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME. MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT IMPOSSIBLE...SO WILL BROAD BRUSH CHANCE POPS THROUGH THE WEEKEND. TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED BOUNDARIES. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... LATE THIS EVENING INTO THE OVERNIGHT HOURS ADDITIONAL AND POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG DISTURBANCE AND COLD FRONT APPROACH FROM SOUTHEAST CANADA AND THE GREAT LAKES. TRYING TO TIME VCTS AT TAF SITES BASED ON RADAR LOOP TIMING AND NEWEST GUIDANCE. PUT SOME TEMPO MVFR CONDITIONS IN -TSRA AT SITES WHERE THUNDERSTORMS ARE CURRENTLY MOST PROXIMATE. WILL WAIT FOR STORMS TO GET CLOSER TO TAF SITES TO CONSIDER IFR CONDITIONS IN AMENDMENTS. AFTER AROUND 09Z...DOWNGRADE TO VCSH...AND SOME FOG COULD LINGER AFTER RAIN ENDS BETWEEN 06Z AND 12Z. AFTER 12Z...VFR CONDITIONS EXPECTED. WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO THE NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT WITH HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING. OUTLOOK... TUE...MAINLY VFR. CHC MORNING SHRA/TSRA. TUE NGT-WED NGT...VFR. NO SIG WX. THU-SAT...VFR/MVFR. CHC SHRA/TSRA. && .FIRE WEATHER... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID WEEK. RH VALUES TONIGHT AND TOMORROW NIGHT LOOK TO BE IN THE 75 PERCENT TO 100 PERCENT RANGE. MINIMUM RH VALUES TOMORROW SHOULD BE 45 TO 55 PERCENT AND WEDNESDAY SHOULD BE 35 TO 45 PERCENT. WINDS TONIGHT SHOULD BE SOUTH AT 15 MPH OR LESS. TUESDAY LOOKS LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20 MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER ELEVATIONS. NORTHWEST WINDS SHOULD DIMINISH TO 15 MPH OR LESS TOMORROW NIGHT...AND INCREASE TO AROUND 15 MPH WEDNESDAY. && .HYDROLOGY... NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK. MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS A COLD FRONT TRACKS THROUGH THE REGION BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN INCH THROUGH TONIGHT...HIGHEST IN OUR NORTHWESTERN AREAS. VERY LOCALIZED AMOUNTS IN THUNDERSTORMS COULD BE 2 TO 3 INCHES. THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR. HEAVY DOWNPOURS THROUGH TONIGHT...COULD BRING SOME PONDING TO PLACES OF POOR DRAINAGE. AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN ISOLATED BASIS THEN DRY ON WEDNESDAY. AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY TUNED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...SNYDER SHORT TERM...NAS LONG TERM...JPV AVIATION...NAS FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:23 PM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 423 PM EDT MON JUL 23 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 423 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS... NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
In the hours before
Local storm report, Jul 23, 11:33 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1133 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG NEW SCOTLAND 42.63N 73.91W
07/23/2012 ALBANY NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
EVENT NUMBER ALY1200139
IRLSpecial weather statement, Jul 23, 11:40 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1140 PM EDT MON JUL 23 2012
NYZ038>040-082-240430-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1140 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SOUTHERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH. THIS STORM WAS LOCATED NEAR NEWPORT...OR ABOUT 9
MILES NORTH OF HERKIMER...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
MIDDLEVILLE BY 1145 PM EDT
LITTLE FALLS BY 1155 PM EDT
DOLGEVILLE BY MIDNIGHT EDT
CAROGA LAKE AND EPHRATAH BY 1220 AM EDT
CAROGA LAKE PUBLIC CAMPGROUND BY 1225 AM EDT
GLOVERSVILLE BY 1230 AM EDT
LAT...LON 4314 7515 4322 7508 4323 7511 4324 7512
4327 7511 4315 7431 4285 7437 4302 7517
TIME...MOT...LOC 0340Z 280DEG 33KT 4314 7502
KLSpecial weather statement, Jul 23, 11:47 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1147 PM EDT MON JUL 23 2012
MAZ001-025-VTZ013-240415-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
1147 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM FLORIDA TO LEE...OR ALONG A LINE EXTENDING FROM
NORTH ADAMS TO 6 MILES NORTHEAST OF GREAT BARRINGTON...AND MOVING
EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
BECKET BY MIDNIGHT EDT
OTIS BY 1205 AM EDT
LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4215 7303 4221 7346 4276 7312
4274 7301 4271 7301 4271 7295 4270 7294
4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 0347Z 283DEG 32KT 4266 7304 4227 7328
GJMLocal storm report, Jul 23, 11:56 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1156 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG ALBANY 42.66N 73.78W
07/23/2012 ALBANY NY TRAINED SPOTTER
TREE DOWN BLOCKING ROAD
&&
EVENT NUMBER ALY1200140
IRLLocal storm report, Jul 24, 12:06 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1206 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL BROADALBIN 43.06N 74.20W
07/23/2012 E0.75 INCH FULTON NY PUBLIC
&&
EVENT NUMBER ALY1200141
IRLLocal storm report, Jul 24, 12:56 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1256 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG ILION 43.01N 75.04W
07/24/2012 HERKIMER NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1200142
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:05 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 25 min |
| Jul 23, 8:28 PM EDT | Special Weather Statement | ALY | Warren | 47 min |
| Jul 23, 9:14 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| Jul 23, 9:21 PM EDT | Special Weather Statement | ALY | Fulton | 54 min |
| Jul 23, 10:17 PM EDT | Special Weather Statement | ALY | Schenectady | 43 min |
| Jul 23, 10:52 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 38 min |
| Jul 23, 11:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Jul 23, 11:12 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 56 min |
| Jul 23, 11:40 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 50 min |
| Jul 24, 12:22 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 53 min |
| Jul 24, 1:16 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 59 min |
| Jul 24, 1:19 AM EDT | Special Weather Statement | ALY | Saratoga | 26 min |
| Jul 24, 2:08 AM EDT | Special Weather Statement | ALY | Montgomery | 37 min |
| Jul 24, 2:42 PM EDT | Special Weather Statement | ALY | Rensselaer | 48 min |
| Jul 24, 4:21 PM EDT | Special Weather Statement | ALY | Dutchess | 39 min |
| Jul 24, 4:28 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.